MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584170
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a truetome 44 was attempted to be used in the ampulla during an endoscopic sphincterotomy (est) procedure performed on (b)(6) 2026.During the procedure, the cutting wire of the truetome 44 broke.The procedure was completed with another of the same device.There were no reported patient complications as a result of this event.Note: it was reported that the exposed cutting wire was not fully exited the endoscope when the device was energized; however, according to the instructions for use (ifu), verify that the cutting wire has exited the endoscope by visualizing it on the endoscope monitor.Failure to do so may result in contact between the cutting wire and the endoscope while electrical current is applied.This may cause grounding, which can result in patient injury, operator injury, a broken cutting wire, and/or damage to the endoscope.
 
Additional Manufacturer Narrative
Block h2: (additional information) block b5 describe event or problem, block h6 device code have been updated based on the additional information received on april 17, 2026.Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h11: (investigation result) the returned truetome 44 was analyzed, and a visual evaluation noted that the working length was twisted and the cutting wire was not broken.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was not confirmed.Upon analysis, it was found that the working length was twisted.Based on the condition of the device, the twisted working length could be caused after multiple attempts to rotate the handle of the device or during the introduction of the device into the scope.Based on all gathered information, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome 44 was attempted to be used during an endoscopic sphincterotomy (est) procedure performed on (b)(6) 2026.During the procedure, the cutting wire of the truetome 44 broke.The procedure was completed with another of the same device.No further information has been obtained despite good faith efforts.There were no reported patient complications as a result of this event.

Brand Name
TRUETOME 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24650572
Report Number3005099803-2026-01041
Device Sequence Number21384315
Product Code KNS
UDI-Device Identifier08714729827634
UDI-Public(01)08714729827634(17)271013(10)37688164
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584170
Device Catalogue NumberM00584170
Device Lot Number0037688164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown